New Mexico, 2010High Wind in New Mexico, June 19, 2010
June 19, 2010 · NWS ABQ · 1 event in 1 county or zone
High based showers over Albuquerque produced plenty of virga during the early evening, resulting in strong and erratic wind gusts.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High based showers over Albuquerque produced plenty of virga during the early evening, resulting in strong and erratic wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 19, 2:30 PM MST, 5 hours earlier.
Area forecast discussion, Jun 19, 2:30 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SAT JUN 19 2010
.DISCUSSION...
DRY AIRMASS CONTINUES IN PLACE ACROSS ALL BUT THE FAR SOUTHEAST
PLAINS OF NEW MEXICO. AN UPPER RIDGE...WITH A 595H5 CENTER IN EAST
TEXAS...EXTENDS WEST INTO NEW MEXICO...WHILE AN UPPER TROUGH AXIS
EXTENDS SOUTH INTO BAJA CALIFORNIA FROM A 562H5 LOW CENTERED IN
SOUTHWEST OREGON THIS AFTERNOON. AS A RESULT...WE HAVE WEST TO
SOUTHWEST FLOW ALOFT OVER THE NORTHWEST AND NORTHERN PORTION OF THE
STATE WITH VARIABLE FLOW ALOFT OVER SOUTHEAST NEW MEXICO.
SURFACE DEWPOINTS ARE CRATERING ALL ACROSS THE REGION THIS AFTERNOON
AS EXTREMELY DRY AIR...SOME OF THE DRIEST IN NORTH AMERICA...IS
MIXED DOWN TO THE SURFACE WITH THE AFTERNOON HEATING. GOES SATELLITE
WATER VAPORY IMAGERY SHOWS A LARGE DRY SLOT ALOFT IN THE ATMOSPHERE
EXTENDING FROM THE EASTERN PACIFIC ACROSS SOUTHERN BAJA INTO SONORA
AND CHIHUAHUA AND ACROSS ALL BUT SOUTHEAST NEW MEXICO. WATER VAPOR
IMAGERY SHOWS SOUTHEAST NEW MEXICO ON THE PERIPHERY OF A MIDDLE
LEVEL TROPICAL MOISTURE TAP FROM THE EASTERN PACIFIC. WITH VARIABLE
FLOW ALOFT OVER SOUTHEAST NEW MEXICO THIS HAS ALLOWED SOME LIMITED
SURFACE MOISTURE TO ADVECT WESTWARD INTO ALAMAGORDO AND ROSWELL...
AND SUPPORTED CONVECTIVE DEVELOPMENT TO BEGIN OVER THE SACRAMENTO
MOUNTAINS AROUND NOON TODAY. FOR THIS AFTERNOON AND EVENING...
ISOLATED TO SCATTERED WILL FAVOR EXTREME SOUTHEAST NEW MEXICO FROM
AROUND TO CLOVIS TO HOBBS...WITH SOME STORMS BECOMING STRONG.
TOMORROW...EXPECT PBL MOISTURE TO ADVECT A BIT FARTHER WEST AND
NORTH...SUPPORTING THE DEVELOPMENT SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE SOUTHEAST PORTION OF THE CWA AND ISOLATED
SHOWERS AND THUNDERSTORMS FROM THE EAST SLOPES OF THE SOUTH CENTRAL
MOUNTAINS TO THE EAST SLOPES OF THE SOUTHERN SANGRE DE CRISTO
MOUNTAINS ...WITH SOME VERY LIMITED MOISTURE FILTERING IN ACROSS THE
NORTHERN AND NORTHWESTERN MOUNTAINS. THUS...A POTENTIAL EXISTS FOR
ISOLATED THUNDERSTORMS WITH DRY LIGHTNING FOR THE WEST SLOPES OF THE
SOUTH CENTRAL MOUNTAINS EXTENDING NORTH INTO THE NORTHERN AND
NORTHWESTERN MOUNTAINS.
MONDAY AND TUESDAY...EXPECT THIS PATTERN OF ISOLATED TO SCATTERED
AFTERNOON AND EVENING WET SHOWERS AND THUNDERSTORMS IN THE EAST...
AND ISOLATED DRY THUNDERSTORMS IN THE NORTH AND WEST TO CONTINUE.
WEDNESDAY...LOOKS TO BE A TRANSITION DAY AS A PATTERN CHANGE BEGINS
THAT WILL EVENTUALLY INCREASE PBL MOISTURE LEVEL ACROSS NEW MEXICO.
THE UPPER HIGH PRESSURE RIDGE OVER TEXAS LIFTS NORTH INTO OKLAHOMA
AND EXTENDS FURTHER WEST INTO ARIZONA ALLOWING FOR MOISTURE
ADVECTION IN THE SOUTHERLY FLOW ALOFT AROUND THE BACK SIDE OF THE
UPPER HIGH...AS WELL AS ALLOWING THE MOIST SURFACE SOUTH TO
SOUTHEASTERLY FLOW TO PENETRATE FARTHER WEST TOWARDS THE CONTINENTAL
DIVIDE.
THURSDAY AND FRIDAY...THE ADDITIONAL MOISTURE IN PLACE WILL PROMOTE
DAILY ROUNDS OF CONVECTION/HIGH BASED STORMS OVER THE MOUNTAINS
GIVEN THE FORECASTED UPPER RIDGE ORIENTATION AND OROGRAPHICS. HAVE
CONTINUED THE FORECAST FOR MORE WIDESPREAD SLIGHT CHANCE POPS ACROSS
THE CWA THROUGH THE END OF NEXT WEEK AND AGREE THIS MAY NEED TO BE
ADJUSTED UPWARD IF FORECAST MOISTURE TRENDS ARE MORE ROBUST THAN
FORECAST OR MAY NEED TO BE ADJUSTED DOWN IF THE MOISTURE TREND IS
WEAKER THAN CURRENTLY FORECAST. GIVEN THE ADDITIONAL MOISTURE AND
RESULTANT INCREASE IN CLOUD COVER HAVE CONTINUED THE FORECAST FOR A
FEW DEGREE DECREASE IN MAX TEMPS ACROSS THE CWA...TO AROUND CLIMATE
NORMS.
BENNETT
&&
.AVIATION...
A FEW SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EVENING
HOURS TO THE RIGHT OF A RUIDOSO TO CLAYTON LINE...WITH ACTIVITY
ENDING OR MOVING INTO WEST TEXAS SHORTLY AFTER MIDNIGHT. GUSTY
WINDS TO 40 KTS AND SMALL HAIL ARE THE MAIN THREATS FROM THESE
STORMS. ELSEWHERE VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST
SUNDAY MORNING.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.
&&
.FIRE WEATHER...
RH RECOVERIES WILL BE POOR AGAIN TONIGHT IN THE DRY AIRMASS THAT HAS
COVERED THE NORTHWEST HALF OF THE STATE ALL WEEK LONG. ONLY THE AREA
EAST OF A ROSWELL TO CONCHAS LAKE TO CLAYTON LINE WILL SEE MODERATE
TO GOOD RH RECOVERY OVERNIGHT AFTER THE SCATTERED SHOWERS AND STORMS
FROM THIS EVENING HAVE DISSIPATED.
WEATHER CONDITIONS SUNDAY WILL BE SIMILAR TO WHAT WAS EXPERIENCED
TODAY. THE NORTHWEST HALF OF THE AREA WILL HAVE AFTERNOON SOUTHWEST
WINDS OF 12 TO 20 KTS...MINIMUM RH OF 5 TO 15 PERCENT AND A VERY HIGH
HAINES INDEX. THE ONLY WEATHER TWIST IS THE SLIGHT POTENTIAL FOR
HIGH-BASED THUNDERSTORMS DURING THE AFTERNOON IN THE NORTH CENTRAL
MOUNTAIN REGIONS AND A BIT BETTER CHANCE FOR STORMS ALONG THE SANDIA
AND MANZANO MOUNTAINS NORTHWARD INTO THE SANGRE DE CRISTO MOUNTAINS.
LACK OF MOISTURE WILL LIMIT THUNDERSTORM ACTIVITY TO ISOLATED. THE
BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING WILL AGAIN BE TO THE EAST OF A RUIDOSO TO SANTA ROSA TO
TUCUMCARI LINE.
THE WESTWARD EXPANSION OF THE TEXAS RIDGE OF HIGH PRESSURE SUNDAY
NIGHT THROUGH TUESDAY WILL SERVE TO ADD THE AREA BETWEEN THE
CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY TO THE ISOLATED HIGH-
BASED DRY THUNDERSTORM POTENTIAL AREA FOR MONDAY AFTERNOON AND
PROBABLY TUESDAY AFTERNOON AS WELL.
BEYOND TUESDAY THE POTENTIAL FOR A RETURN TO STRONGER SOUTHWEST FLOW
ALOFT AND ASSOCIATED DRYING LOOKS SLIM FOR ALL BUT THE FAR NORTHWEST
CORNER OF THE STATE. HOWEVER THE RIDGE OF HIGH PRESSURE EXTENDING
FROM SOUTHWEST NEW MEXICO TO ARKANSAS SHOULD ACT AS A TEMPORARY
BARRIER TO AN INFLUX OF RICHER MOISTURE FROM THE SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 48 94 51 91 / 0 0 0 5
DULCE........................... 35 87 40 84 / 0 5 5 10
CUBA............................ 43 89 45 86 / 0 5 5 10
GALLUP.......................... 41 88 46 86 / 0 0 0 5
EL MORRO........................ 40 85 45 84 / 0 5 5 5
GRANTS.......................... 39 90 45 89 / 0 5 5 5
QUEMADO......................... 44 89 47 88 / 0 5 5 5
GLENWOOD........................ 47 93 52 93 / 0 5 5 5
CHAMA........................... 39 82 41 80 / 0 10 10 10
LOS ALAMOS...................... 48 90 48 87 / 0 5 5 10
PECOS........................... 47 89 52 88 / 0 10 10 10
CERRO/QUESTA.................... 44 86 46 84 / 0 10 10 10
RED RIVER....................... 36 75 43 74 / 0 10 10 10
ANGEL FIRE...................... 32 79 43 77 / 0 10 10 10
TAOS............................ 39 89 45 87 / 0 5 5 10
ESPANOLA........................ 55 97 53 94 / 0 5 5 5
SANTA FE........................ 46 91 53 89 / 0 5 5 5
SANTA FE AIRPORT................ 50 94 54 91 / 0 5 5 5
ALBUQUERQUE FOOTHILLS........... 59 96 61 94 / 0 5 5 5
ALBUQUERQUE HEIGHTS............. 62 95 65 94 / 0 5 5 5
ALBUQUERQUE VALLEY.............. 60 97 62 95 / 0 5 5 5
ALBUQUERQUE WEST MESA........... 60 97 64 95 / 0 5 5 5
LOS LUNAS....................... 59 98 61 96 / 0 5 5 5
RIO RANCHO...................... 59 96 64 95 / 0 5 5 5
SOCORRO......................... 63 98 63 98 / 0 5 5 5
SANDIA PARK/CEDAR CREST......... 57 92 58 89 / 0 5 5 5
MORIARTY/ESTANCIA............... 56 94 55 92 / 5 10 10 10
CLINES CORNERS.................. 54 90 57 88 / 5 10 10 10
GRAN QUIVIRA.................... 57 91 57 91 / 5 10 10 10
CARRIZOZO....................... 66 93 65 94 / 5 20 20 10
RUIDOSO......................... 57 80 59 82 / 20 30 30 20
CAPULIN......................... 55 91 57 88 / 5 5 5 5
RATON........................... 48 95 52 92 / 5 5 5 5
LAS VEGAS....................... 51 91 55 89 / 0 10 10 10
CLAYTON......................... 62 98 63 96 / 5 5 5 5
ROY............................. 62 94 63 92 / 0 5 5 5
CONCHAS......................... 64 102 67 101 / 0 5 5 5
SANTA ROSA...................... 62 100 63 99 / 5 10 10 10
TUCUMCARI....................... 68 102 69 100 / 10 5 5 10
CLOVIS.......................... 66 97 66 97 / 30 10 10 20
PORTALES........................ 66 98 67 98 / 30 10 10 20
FORT SUMNER..................... 66 100 67 99 / 10 10 10 20
ROSWELL......................... 68 101 69 100 / 20 10 10 20
PICACHO......................... 65 95 65 96 / 10 20 20 20
ELK............................. 61 90 60 90 / 20 30 30 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01/07
Hazardous weather outlook, Jun 19, 5:03 AM MST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT SAT JUN 19 2010
NMZ501>540-201200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MDT SAT JUN 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS
AFTERNOON AND EVENING OVER THE EAST CENTRAL AND SOUTHEAST PLAINS.
SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
COUNTIES OVER THE EAST CENTRAL AND SOUTHEAST PLAINS DUE TO SEVERE
THUNDERSTORMS. SPOTTERS SHOULD REPORT HAIL SIZE...WIND IMPACTS AND
MEASURED WIND SPEEDS TO THE NATIONAL WEATHER SERVICE WEB SITE AT
WEATHER.GOV/ABQ...TOLL FREE TO 888.386.7637...OR VIA AMATEUR
RADIO.
17
High Wind, Albuquerque Metro Area
- When
- June 19, 7:30 PM MST to 7:35 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $400,000
- Reported by
- ASOS
The dry microburst winds severely damaged a large tank that was under construction on the Kirtland Air Force Base, which is at the eastern end of the Albuquerque Sunport. The tank was 85 feet in diameter and 48 feet tall, but did not have a roof, yet. Three trees were also uprooted at the VA hospital on Gibson Street. Near this location, a portion of a fence was blown over onto neighboring vehicles.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 19 to 23, 201033 injured · 21 events
- Damaging Winds in Nebraska, June 19, 20101 death · 61 kt wind · 4 events
- Hail and Damaging Winds in Georgia, June 19, 20102 injured · $3.2 million · 1.75 in hail · 12 events
- Tornado and Flash Flooding in Kansas, June 19 to 20, 2010$295,000 · EF1 · 52 events
- Flash Flooding and Hail in Kansas, June 19, 20105 injured · $84,000 · 2.25 in hail · 45 events
- Hail in South Dakota, June 19, 2010$1.0 million · 2 in hail · 3 events
- Hail and Damaging Winds in Alabama, June 19, 20101 injured · $69,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Missouri, June 19, 2010$63,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, June 19, 2010$107,000 · 1 in hail · 6 events
- Flash Flood and Hail in Mississippi, June 19 to 20, 2010$65,000 · 1 in hail · 10 events
- Damaging Winds in Florida, June 19, 2010$34,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Tennessee, June 19, 2010$24,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225775.